Skip to Main content Skip to Navigation
New interface
Journal articles

Finite volume schemes for constrained conservation laws

Abstract : This paper is devoted to the numerical analysis of the road traffic model proposed by Colombo and Goatin in [CG07]. The model involves a standard conservation law supplemented by a local unilateral constraint on the flux at the point x = 0 (modelling a road light, a toll gate, etc.). We first show that the problem can be interpreted in terms of the the- ory of conservation laws with discontinuous flux function, as developed by Adimurthi et al. [AMG05] and Bu ̈rger et al. [BKT09]. We reformulate accordingly the notion of entropy solution introduced in [CG07], and ex- tend the well-posedness results to the L∞ framework. Then, starting from a general monotone finite volume scheme for the non-constrained conser- vation law, we produce a simple scheme for the constrained problem and show its convergence. The proof uses a new notion of entropy process solution. Numerical examples modelling a “green wave” are presented.
Document type :
Journal articles
Complete list of metadata

Cited literature [21 references]  Display  Hide  Download
Contributor : Paola Goatin Connect in order to contact the contributor
Submitted on : Wednesday, November 10, 2010 - 4:52:38 PM
Last modification on : Thursday, August 4, 2022 - 4:52:47 PM
Long-term archiving on: : Thursday, June 30, 2011 - 12:56:39 PM


Files produced by the author(s)


  • HAL Id : inria-00534872, version 1


Paola Goatin, Nicolas Seguin, Boris Andreianov. Finite volume schemes for constrained conservation laws. Numerische Mathematik, 2010, 115 (4), pp.609-645. ⟨inria-00534872⟩



Record views


Files downloads